Alert archive / California / Red Flag Warnings in 2008
Red Flag Warning 42, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Oct 10, 2008, 4:20 AM PDT for Riverside County, San Bernardino County, California. It took effect at Oct 10, 2008, 2:00 PM PDT. It was in force for 7 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 10, 2008, 4:20 AM PDT (11:20 UTC)
- In effect from
- Oct 10, 2008, 2:00 PM PDT
- Expired
- Oct 10, 2008, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Phoenix, AZ
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 10, 3:14 PM PDT | NON-TSTM WND GST 46 | E Opal Mountain Raws, CA | |
| Oct 10, 3:14 PM PDT | NON-TSTM WND GST 46 | Opal Mountain Raws, CA | THE PEAK WIND GUST AT THE OPAL MOUNTAIN RAWS WAS 46 MPH. WIND GUSTS OF 40 MPH OR GREATER WERE RECORDED FROM 214 PM THROUGH 614 PM. |
| Oct 10, 6:51 PM PDT | NON-TSTM WND GST 46 | Squaw Springs Raws, CA | |
| Oct 10, 6:51 PM PDT | NON-TSTM WND GST 46 | W Squaw Springs Raws, CA | |
| Oct 10, 7:40 PM PDT | NON-TSTM WND GST 45 | Barstow-Daggett Ap, CA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPSR 101120 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 420 AM MST FRI OCT 10 2008 CAZ230-102330- /O.NEW.KPSR.FW.W.0042.081010T2100Z-081011T0400Z/ /O.NEW.KPSR.FW.A.0015.081011T1700Z-081012T0100Z/ CALIFORNIA FIRE WEATHER ZONE 230 JOSHUA TREE NATIONAL PARK- 420 AM PDT FRI OCT 10 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR JOSHUA TREE NATIONAL PARK DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR JOSHUA TREE NATIONAL PARK DUE TO STRONG WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. A SHARP COLD FRONT WILL SWEEP THROUGH THE AREA BY THIS AFTERNOON...BRINGING WIND GUSTS TO 35 TO 40 MPH. THE RELATIVE HUMIDITY WILL DROP BEHIND THE FRONT...AND SEVERAL HOURS OF RH LESS THAN 15 PERCENT IS LIKELY. THE COMBINATION OF STRONG WINDS AND VERY LOW HUMIDITY WILL CREATE WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ALSO ISSUED A FIRE WEATHER WATCH FOR JOSHUA TREE NATIONAL PARK FOR SATURDAY MORNING THROUGH SATURDAY AFTERNOON. A STRONG PRESSURE GRADIENT WILL DEVELOP ACROSS THE AREA BEHIND THE COLD FRONT. THIS WILL LEAD TO ANOTHER ROUND OF GUSTY WINDS...TO NEAR 40 MPH. IN ADDITION...RH VALUES LESS THAN 15 PERCENT ARE EXPECTED TO DEVELOP DURING THE AFTERNOON. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY VALUES MAY CREATE WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING...AND FIRE WEATHER WATCH. $$ AZZ131-132-CAZ231-232-102330- /O.NEW.KPSR.FW.A.0015.081011T1700Z-081012T0100Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 420 AM MST FRI OCT 10 2008 /420 AM PDT FRI OCT 10 2008/ ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FIRE WEATHER WATCH FOR YUMA AND VICINITY...THE LOWER COLORADO RIVER VALLEY... SOUTHWEST AND SOUTH-CENTRAL DESERTS...AND IMPERIAL AND EASTERN RIVERSIDE COUNTIES FOR SATURDAY MORNING THROUGH SATURDAY AFTERNOON. A STRONG PRESSURE GRADIENT WILL DEVELOP ACROSS THE AREA BEHIND THE COLD FRONT. THIS WILL LEAD TO SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTS TO NEAR 40 MPH. IN ADDITION...RH VALUES LESS THAN 15 PERCENT ARE EXPECTED TO DEVELOP DURING THE AFTERNOON. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY VALUES MAY CREATE WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$
2 follow-up statements
000 WWUS85 KPSR 101235 CCA RFWPSR RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 526 AM MST FRI OCT 10 2008 CAZ230-110045- /O.COR.KPSR.FW.W.0042.081010T2100Z-081011T0400Z/ /O.COR.KPSR.FW.A.0015.081011T1700Z-081012T0100Z/ CALIFORNIA FIRE WEATHER ZONE 230 JOSHUA TREE NATIONAL PARK- 526 AM PDT FRI OCT 10 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR JOSHUA TREE NATIONAL PARK DUE TO STRONG WINDS ...LOW HUMIDITY...AND VERY DRY FUELS... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR JOSHUA TREE NATIONAL PARK DUE TO STRONG WINDS ...LOW HUMIDITY AND VERY DRY FUELS... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. A SHARP COLD FRONT WILL SWEEP THROUGH THE AREA BY THIS AFTERNOON...BRINGING WIND GUSTS TO 35 TO 40 MPH. THE RELATIVE HUMIDITY WILL DROP BEHIND THE FRONT...AND SEVERAL HOURS OF RH LESS THAN 15 PERCENT IS LIKELY. THE COMBINATION OF STRONG WINDS AND VERY LOW HUMIDITY WILL CREATE WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ALSO ISSUED A FIRE WEATHER WATCH FOR JOSHUA TREE NATIONAL PARK FOR SATURDAY MORNING THROUGH SATURDAY AFTERNOON. A STRONG PRESSURE GRADIENT WILL DEVELOP ACROSS THE AREA BEHIND THE COLD FRONT. THIS WILL LEAD TO ANOTHER ROUND OF GUSTY WINDS...TO NEAR 40 MPH. IN ADDITION...RH VALUES LESS THAN 15 PERCENT ARE EXPECTED TO DEVELOP DURING THE AFTERNOON. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY VALUES MAY CREATE WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING...AND FIRE WEATHER WATCH. $$ AZZ131-132-CAZ231-232-110045- /O.COR.KPSR.FW.A.0015.081011T1700Z-081012T0100Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 526 AM MST FRI OCT 10 2008 /526 AM PDT FRI OCT 10 2008/ ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR SOUTHEAST CALIFORNIA...EASTWARD TO THE SOUTH-CENTRAL ARIZONA DESERTS FOR STRONG WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FIRE WEATHER WATCH FOR YUMA AND VICINITY...THE LOWER COLORADO RIVER VALLEY... SOUTHWEST AND SOUTH-CENTRAL DESERTS...AND IMPERIAL AND EASTERN RIVERSIDE COUNTIES FOR SATURDAY MORNING THROUGH SATURDAY AFTERNOON. A STRONG PRESSURE GRADIENT WILL DEVELOP ACROSS THE AREA BEHIND THE COLD FRONT. THIS WILL LEAD TO SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTS TO NEAR 40 MPH. IN ADDITION...RH VALUES LESS THAN 15 PERCENT MAY DEVELOP DURING THE AFTERNOON. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY VALUES MAY CREATE WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$
000 WWUS85 KPSR 102241 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 341 PM MST FRI OCT 10 2008 CAZ230-110400- /O.CAN.KPSR.FW.A.0015.081011T1700Z-081012T0100Z/ /O.CON.KPSR.FW.W.0042.000000T0000Z-081011T0400Z/ CALIFORNIA FIRE WEATHER ZONE 230 JOSHUA TREE NATIONAL PARK- 341 PM PDT FRI OCT 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR JOSHUA TREE NATIONAL PARK DUE TO STRONG WINDS...LOW HUMIDITIES...AND VERY DRY FUELS... ...FIRE WEATHER WATCH IS CANCELED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELED THE FIRE WEATHER WATCH. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A DRY COLD FRONT WILL APPROACH AND MOVE ACROSS JOSHUA TREE NATIONAL PARK THIS AFTERNOON AND TONIGHT. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES CAN BE EXPECTED TO CONTINUE UNTIL ABOUT 9 PM BEFORE HUMIDITIES BEGIN TO IMPROVE. HOWEVER...SOUTHWEST AND WEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH CAN BE EXPECTED TO CONTINUE PAST MIDNIGHT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ AZZ131-132-CAZ231-232-102345- /O.CAN.KPSR.FW.A.0015.081011T1700Z-081012T0100Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 341 PM MST FRI OCT 10 2008 /341 PM PDT FRI OCT 10 2008/ ...FIRE WEATHER WATCH IS CANCELED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELED THE FIRE WEATHER WATCH. THE COMBINATION OF WIND AND HUMIDITIES DURING THE DAY SATURDAY OVER SOUTHWEST AND SOUTH-CENTRAL ARIZONA ARE NO LONGER EXPECTED TO REACH CRITICAL THRESHOLDS. HOWEVER...SOME MOUNTAINTOP LOCATIONS WILL QUITE POSSIBLY REACH CRITICAL THRESHOLDS. ISOLATED VALLEY LOCATIONS MAY BRIEFLY REACH CRITICAL THRESHOLDS BUT ARE NOT EXPECTED TO MEET DURATION REQUIREMENTS. $$ AJ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Oct 10, 4:10 AM PDT, 10 minutes earlier.
Area forecast discussion, Oct 10, 4:10 AM PDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
410 AM MST FRI OCT 10 2008
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
AN INTENSE UPPER LEVEL LOW PRESSURE SYSTEM DEVELOPING OVER THE
WESTERN STATES WILL USHER WINDY AND MUCH COOLER WEATHER INTO ARIZONA
AND SOUTHEAST CALIFORNIA THIS WEEKEND. MOISTURE ENTERING THE REGION
FROM MEXICO WILL ALSO GIVE A CHANCE OF SHOWERS TO PARTS OF SOUTH-
CENTRAL ARIZONA TONIGHT THROUGH SATURDAY...MAINLY FROM THE PHOENIX
AREA EASTWARD. THERE WILL BE LESS WIND ON SUNDAY AS THE LOW PRESSURE
SYSTEM WEAKENS...WITH COOL TEMPERATURES REMAINING. HIGHER PRESSURE
ALOFT NEXT WEEK WILL RESULT IN DRY AND WARMER WEATHER.
&&
.DISCUSSION...
CLEAR SKIES NOTED ON SATELLITE IMAGERY ACROSS THE PHX CWA OVERNIGHT
WITH WINDS GENLY LESS THAN 10 KTS. IR PIX ALSO SHOWING HURRICANE
NORBERT DOWN NEAR 20N/114W AND MOVING N/NWWD.
WV IMAGERY SHOWING THE STRONG TROUGH DEVELOPING OVER THE WRN US AS
UPPER RIDGE BUILDS OVER THE ERN PAC NEAR 140W. MODELS IN VERY GOOD
AGREEMENT NOW WITH THE EXPECTED INTENSIFYING AND MOVING OF THIS
TROUGH/UPPER LOW OVER THE NEXT COUPLE OF DAYS. AS TROUGH DROPS SWD...
IT WILL BEGIN TO TAP SOME OF NORBERT/S LOW/MID LEVEL MOISTURE IN
DEVELOPING SELY AGEOSTROPHIC FLOW. DYNAMICS WILL BE STRONG ENOUGH TO
LIFT THIS MOISTURE AND GIVE INCREASING THREAT OF SHOWERS TO OUR FAR
ERN CWA LATER TONIGHT AND THRU MUCH OF SATURDAY. IT APPEARS THAT THE
GREATER PHX AREA WILL BE ON THE FAR WRN EDGE OF PRECIP SHIELD...WITH
MOST OF THE SIGNIFICANT QPF AMOUNTS STAYING OVER ZONE 24. COULD
EASILY SEE ONE QUARTER TO ONE HALF INCH OF PRECIP FROM ABOUT GLOBE
EWD WITH THIS EVENT. BY SATURDAY AFTERNOON...VERY DRY AIR WILL WRAP
NEWD INTO THE LOW CIRCULATION...THEREBY CUTTING OFF PRECIP OVER ALL
BUT EXTREME ERN CWA BY SATURDAY AFTERNOON.
TO BE SURE...WIND WILL BE THE MAIN WEATHER FEATURE TO CONTEND WITH
NEXT 24 TO 48 HOURS. AS HEIGHT/PRESSURE GRADIENTS TIGHTEN ACROSS THE
REGION WITH THE LOW TO OUR N...WE SHOULD SEE A MARKED INCREASE IN
WIND SPEEDS BY AFTERNOON...ESPECIALLY OVER HIGHER TERRAIN AREAS OF
FAR WRN CWA. DECIDED TO HOIST A WIND ADVISORY FOR JOSHUA TREE NP
FROM 21Z-04Z. AND...SINCE HUMIDITIES WILL BE NEAR 15 PCNT HAVE ALSO
ISSUED A RED FLAG WARNING SAME AREA TODAY. ON SATURDAY AS THE COLD
FRONT SWEEPS ACROSS THE AREA...WE SHOULD SEE STRONGEST WIND SPEEDS
SHIFT TO SCNTRL AZ ZONES...WITH SOME GUSTS TO NEAR 40 MPH POSSIBLE.
WIND ADVISORY HAS THEREFORE BEEN ISSUED FOR THESE AREAS LATE SAT
MORNING INTO EARLY SATURDAY EVENING. IN ADDITION...MUCH DRIER AIR
ADVECTING INTO THE REGION ON SATURDAY WILL GIVE LOCALIZED SURFACE
HUMIDITIES LESS THAN 15 PCT OVER THE ENTIRE CWA EXCEPT FOR ZONE 24.
HAVE ISSUED FIRE WEATHER WATCH TO ACCOUNT FOR THIS.
BY SUNDAY...THE UPPER LOW WILL BEGIN LIFTING NEWD INTO THE NRN
ROCKIES...LEAVING BEHIND GENERAL TROUGHINESS ACROSS THE AREA THAT
WILL PERSIST THROUGH MONDAY. WILL BE BREEZY ON SUNDAY...BUT MUCH
LESS WIND THAN SATURDAY. MAIN FOCUS AREA FOR WIND WILL BE DOWN THE
LOWER CO RIVER VALLEY BOTH MONDAY AND TUESDAY. MUCH COOLER AIRMASS
THAT WILL SETTLE IN OVER THE REGION OVER THE WEEKEND WILL GRADUALLY
MODIFY BACK TO NEAR OR SLIGHTLY ABOVE NORMAL VALUES BY THE MIDDLE OF
NEXT WEEK UNDER HIGHER PRESSURE ALOFT AND INCREASING THICKNESSES.
&&
.AVIATION...
KPHX AND KIWA AIRFIELDS...CLEAR SKIES AND LIGHT SFC WINDS EXPECTED
THROUGH 16Z...WITH MUCH STRONGER WINDS OF 20-30 KTS THRU 2 THSD FT
AGL. LOCAL AREAS OF LOW LEVEL WIND SHEAR OF 20 KTS IS POSSIBLE THIS
MORNING. INCREASING MOISTURE IS ALSO UNDERWAY...DEW POINTS RAMPING
UP ACROSS MOST OF SOUTHERN AZ...WILL LEAD TO SCT CLOUDS...OCNL BKN
IN EASTERN PORTIONS. SLGT CHC OF -SHRA TO THE EAST OF KIWA AFTER
0200Z. SHARP COLD FRONT EXPECTED TO SWEEP THRU THE PHOENIX AREA
SATURDAY FOR STRONGER WEST WINDS...BUT NOT CONFIDENT ENUF TO
INTRODUCE ANY BLWG DUST AND LOWER VSBYS IN KPHX OR KIWA TAFS.
SOUTHEAST CA AND THE COLORADO RIVER VALLEY...INCLUDING KIPL...KNYL
AND KBLH...A SHARP COLD FRONT...NEAR LAS VEGAS AT 12Z WILL SWEEP
INTO THE SOUTHEAST CALIFORNIA AREA BY THIS AFTERNOON...AND STRONG
GUSTY SFC WINDS...POSSIBLY SOME PATCHY BLWG DUST...IS EXPECTED.
MOSTLY CLEAR SKIES ARE ALSO FORECAST THIS PERIOD.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
SATURDAY THROUGH MONDAY...
DEEP UPPER LOW PRESSURE SYSTEM WILL GIVE WINDY WEATHER TO ALL FIRE
WX ZONES ON SATURDAY...AND THERE WILL BE A SLIGHT CHANCE OF SHOWERS
OVER SCNTRL AZ FRIDAY EVENING THROUGH SATURDAY...ESPECIALLY HIGHER
TERRAIN. MEANWHILE...WITH DRIER AIR WRAPPING INTO THE REGION FROM
THE SW BY SATURDAY...HUMIDITIES AND WINDS COULD REACH CRITICAL
THRESHOLDS FOR A FEW HOURS SATURDAY AFTN/EARLY EVENING...MAINLY OVER
SCNTRL AZ DESERTS. LATER SHIFTS WILL NEED TO ASSESS THE POSSIBLE NEED
FOR A FIRE WEATHER WATCH THIS AREA. LESS WIND EXPECTED ON SUNDAY AS
THE UPPER LOW GRADUALLY WEAKENS...BUT STILL COULD SEE SOME GUSTS
NEAR 25 MPH. BY MONDAY...GENERALLY CLEAR SKIES AND MUCH LESS WIND
WILL BE THE RULE ACROSS THE AREA UNDER HIGHER PRESSURE ALOFT.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON FOR AZZ131-132.
WIND ADVISORY FROM 10 AM TO 6 PM MST SATURDAY FOR
AZZ022>024-027-028.
CA...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON FOR CAZ230>232.
RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS
EVENING FOR CAZ230.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING
FOR CAZ030.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...ESTLE
AVIATION...SIPPLE
FIRE WEATHER...ESTLEHazardous weather outlook, Oct 9, 5:48 PM PDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 548 PM MST THU OCT 9 2008 AZZ021>023-026>028-101300- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 548 PM MST THU OCT 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .TONIGHT AND FRIDAY NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .SATURDAY THROUGH WEDNESDAY SATURDAY... A VERY STRONG PACIFIC COLD FRONT WILL MOVE QUICKLY INTO ARIZONA EARLY SATURDAY. INCREASING WIND IS EXPECTED SATURDAY...WITH GUSTS TO NEAR 40 MPH BY MID MORNING ACROSS A LARGE PART OF SOUTH CENTRAL ARIZONA. THIS INCLUDES THE GREATER PHOENIX AREA...GILA BEND... BOUSE...TACNA...WICKENBURG...AND CASA GRANDE. AREAS OF DENSE BLOWING DUST CAN ALSO EXPECTED THROUGHOUT THE DAY. SUNDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX AZZ020-025-CAZ030>033-101300- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 548 PM MST THU OCT 9 2008 /548 PM PDT THU OCT 9 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .TONIGHT AND FRIDAY... NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .SATURDAY THROUGH WEDNESDAY... SATURDAY...A VERY STRONG PACIFIC COLD FRONT WILL MOVE QUICKLY INTO SOUTHEAST CALIFORNIA FRIDAY NIGHT AND EARLY SATURDAY. STRONG WINDS ARE EXPECTED AFTER FRIDAY MIDNIGHT...CARRYING INTO SATURDAY MORNING. WIND GUSTS TO NEAR 40 MPH WILL DEVELOP ACROSS A LARGE PART OF SOUTHEAST CALIFORNIA AND THE COLORADO RIVER. THIS INCLUDES JOSHUA TREE NATIONAL PARK...THE IMPERIAL VALLEY OF CALIFORNIA...THE SALTON SEA...AND THE LENGTH OF THE COLORADO RIVER FROM PARKER TO YUMA. LARGE AREAS OF BLOWING DUST AND SAND ARE ALSO POSSIBLE FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. .SUNDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX AZZ024-101300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 548 PM MST THU OCT 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .TONIGHT AND FRIDAY... NO WEATHER HAZARD ARE EXPECTED. .SATURDAY THROUGH WEDNESDAY... SATURDAY...A WIND ADVISORY IS POSTED FOR SATURDAY. SOUTHWEST WIND GUSTS IN THE 40 TO 50 MPH RANGE ARE EXPECTED TO DEVELOP BY EARLY SATURDAY MORNING AND CONTINUE THROUGH EVENING. A VERY STRONG PACIFIC COLD FRONT WILL MOVE QUICKLY INTO ARIZONA. .SUNDAY THROUGH WEDNESDAY... NO WEATHER HAZARDS ARE IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 3:46 AM PDT | Wind Advisory | PSR | 28 hr | |
| Oct 10, 4:20 AM PDT | Fire Weather Watch | PSR | Imperial, Riverside, San Bernardino | 11 hr |
Nearby
Red Flag Warnings in California, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.